×

zbMATH — the first resource for mathematics

Some generalizations of Ekeland-type variational principle with applications to equilibrium problems and fixed point theory. (English) Zbl 1142.49005
Summary: We introduce the concept of a \(Q\)-function defined on a quasi-metric space which generalizes the notion of a \(\tau \)-function and a \(w\)-distance. We establish Ekeland-type variational principles in the setting of quasi-metric spaces with a \(Q\)-function. We also present an equilibrium version of the Ekeland-type variational principle in the setting of quasi-metric spaces with a \(Q\)-function. We prove some equivalences of our variational principles with Caristi-Kirk type fixed point theorems for multivalued maps, the Takahashi minimization theorem and some other related results. As applications of our results, we derive existence results for solutions of equilibrium problems and fixed point theorems for multivalued maps. We also extend the Nadler’s fixed point theorem for multivalued maps to a \(Q\)-function and in the setting of complete quasi-metric spaces. As a consequence, we prove the Banach contraction theorem for a \(Q\)-function and in the setting of complete quasi-metric spaces. The results of this paper extend and generalize many results appearing recently in the literature.

MSC:
49J40 Variational inequalities
47J20 Variational and other types of inequalities involving nonlinear operators (general)
47H10 Fixed-point theorems
91B50 General equilibrium theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ansari, Q.H.; Wong, N.C.; Yao, J.C., The existence of nonlinear inequalities, Appl. math. lett., 12, 5, 89-92, (1999) · Zbl 0940.49010
[2] Aubin, J.-P.; Frankowska, H., Set-valued analysis, (1990), Birkhäuser Boston, Basel, Berlin
[3] Bae, J.S., Fixed point theorems for weakly contractive multivalued maps, J. math. anal. appl., 284, 690-697, (2003) · Zbl 1033.47038
[4] Bianchi, M.; Schaible, S., Generalized monotone bifunctions and equilibrium problems, J. optim. theory appl., 90, 31-43, (1996) · Zbl 0903.49006
[5] Bianchi, M.; Schaible, S., Equilibrium problems under generalized convexity and generalized monotonicity, J. global optim., 30, 121-134, (2004) · Zbl 1066.90080
[6] Bianchi, M.; Kassay, G.; Pini, R., Existence of equilibria via ekeland’s principle, J. math. anal. appl., 305, 502-512, (2005) · Zbl 1061.49005
[7] Blum, E.; Oettli, W., From optimization and variational inequalities to equilibrium problems, Math. student, 63, 1-4, 123-145, (1994) · Zbl 0888.49007
[8] Bosch, C.; Garcia, A.; Garcia, C.L., An entension of ekeland’s variational principle to locally complete spaces, J. math. anal. appl., 328, 106-108, (2007) · Zbl 1108.49009
[9] Brézis, H.; Nirenberg, L.; Stampacchia, G., A remark on Ky fan’s minimax principle, Boll. unione mat. ital., 6, 293-300, (1972) · Zbl 0264.49013
[10] Caristi, J., Fixed point theorems for mappings satisfying inwardness conditions, Trans. amer. math. soc., 215, 241-251, (1976) · Zbl 0305.47029
[11] Caristi, J.; Kirk, W.A., Geometric fixed point theory and inwardness conditions, (), 74-83
[12] Chadli, O.; Chbani, Z.; Riahi, H., Equilibrium problems with generalized monotone bifunctions and applications to variational inequalities, J. optim. theory appl., 105, 299-323, (2000) · Zbl 0966.91049
[13] Chadli, O.; Wong, N.C.; Yao, J.C., Equilibrium problems with applications to eigenvalue problems, J. optim. theory appl., 117, 245-266, (2003) · Zbl 1141.49306
[14] Chen, Y.; Cho, Y.J.; Yang, L., Note on the results with lower semi-continuity, Bull. Korean math. soc., 39, 4, 535-541, (2002) · Zbl 1040.49016
[15] Ekeland, I., Sur LES probléms variationnels, C. R. acad. sci. Paris, 275, 1057-1059, (1972) · Zbl 0249.49004
[16] Ekeland, I., On the variational principle, J. math. anal. appl., 47, 324-353, (1974) · Zbl 0286.49015
[17] Ekeland, I., On convex minimization problems, Bull. amer. math. soc., 1, 3, 445-474, (1979)
[18] Fakhar, M.; Zafarani, J., Generalized equilibrium problems for quasimonotone and pseudomonotone bifunctions, J. optim. theory appl., 123, 349-364, (2004)
[19] Fakhar, M.; Zafarani, J., Equilibrium problems in the quasimonotone case, J. optim. theory appl., 126, 125-136, (2005) · Zbl 1093.90081
[20] Feng, Y.Q.; Liu, S.Y., Fixed point theorems for multivalued contractive mappings and multi-valued Caristi type mappings, J. math. anal. appl., 317, 103-112, (2006) · Zbl 1094.47049
[21] D.G. De Figueiredo, The Ekeland Variational Principle with Applications and Detours, Tata Institute of Fundamental Research, Bombay, 1989
[22] Flores-Bazán, F., Existence theorems for generalized noncoercive equilibrium problems: the quasi-convex case, SIAM J. optim., 11, 675-690, (2000) · Zbl 1002.49013
[23] Flores-Bazán, F., Existence theory for finite-dimensional pseudomonotone equilibrium problems, Acta appl. math., 77, 249-297, (2003) · Zbl 1053.90110
[24] Göpfert, A.; Tammer, Chr.; Riahi, H.; Zaˇlinescu, C., Variational methods in partially ordered spaces, (2003), Springer-Verlag New York, Berlin, Heidelberg · Zbl 1140.90007
[25] Hadjisavvas, N.; Schaible, S., From scalar to vector equilibrium problems in quasimonotone case, J. optim. theory appl., 96, 297-309, (1998) · Zbl 0903.90141
[26] Hamel, A.H., Equivalents to ekeland’s variational principle in uniform spaces, Nonlinear anal., 62, 913-924, (2005) · Zbl 1093.49016
[27] Kada, O.; Suzuki, T.; Takahashi, W., Nonconvex minimization theorems and fixed point theorems in complete metric spaces, Math. japonica, 44, 2, 381-391, (1996) · Zbl 0897.54029
[28] Khamsi, M.A.; Kirk, W.A., An introduction to metric spaces and fixed point theory, (2001), John Willy & Sons, Inc. New York, Chichester, Singapore, Toronto · Zbl 1318.47001
[29] Lin, L.-J.; Du, W.-S., Ekelend’s variational principle, minimax theorems and existence of nonconvex equilibria in complete metric spaces, J. math. anal. appl., 323, 360-370, (2006) · Zbl 1101.49022
[30] Nadler, S.B., Multi-valued contraction mappings, Pacific J. math., 30, 475-488, (1969) · Zbl 0187.45002
[31] Oettli, W.; Théra, M., Equivalents of ekeland’s principle, Bull. austral. math. soc., 48, 385-392, (1993) · Zbl 0793.54025
[32] Park, S., On generalizations of the Ekeland-type variational principles, Nonlinear anal., 39, 881-889, (2000) · Zbl 1044.49500
[33] Penot, J.-P., The drop theorem, the petal theorem and ekeland’s variational principle, Nonlinear anal. TMA, 10, 813-822, (1986) · Zbl 0612.49011
[34] Siddiqi, A.H.; Ansari, Q.H., An iterative method for generalized variational inequalities, Math. japonica, 34, 475-481, (1989) · Zbl 0671.49007
[35] Suzuki, T., Generalized distance and existence theorems in complete metric spaces, J. math. anal. appl., 253, 440-458, (2001) · Zbl 0983.54034
[36] Takahashi, W., Existence theorems generalizing fixed point theorems for multivalued mappings, (), 397-406 · Zbl 0760.47029
[37] Takahashi, W., Nonlinear functional analysis, (2000), Yokohama Publishers Yokohama, Japan
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.